Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Jacksonville, FL

May 25, 2001Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2001, 8:58 PM EDT for Alachua County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 2001, 8:58 PM EDT (00:58 UTC)
Expired
May 25, 2001, 9:30 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 260058
SVRJAX
FLC001-260130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 PM EDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 930 PM EDT

* AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTH OF CROSS CREEK...OR ABOUT 4 MILES NORTHWEST OF CITRA...MOVING
  NORTH-NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 930 PM EDT...
  CROSS CREEK...
  LOCHLOOSA...
  GROVE PARK AND ROCHELLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.

LAT...LON 2949 8225 2944 8207 2968 8205 2968 8231

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:20 PM EDT, 38 minutes earlier.

Area forecast discussion, May 25, 8:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT FRI MAY 25 2001

THE E COAST SEA BREEZE AND DIFFERENTIAL HEATING DUE TO SMOKE PLUME
FROM LAFAYETTE FIRE HELPED SET OFF SCATTERED SHOWER AND
STRONG-SEVERE THUNDERSTORM ACTIVITY. MOST OF THE ACTION WAS OVER
INTERIOR SE GA AND EASTERN MARION CO...BUT LATEST RADAR PIX INDICATE
NEW SHOWERS AND AND STORMS DEVELOPING OVER ALACHUA AND MARION CO IN
WAKE OF SEA BREEZE BOUNDARY BUT SHOULD BE WEAKENING WITH LOSS OF
HEATING. LATEST VIS SHOWS THE E ATLC SEA BREEZE ALONG A LINE FROM
OCALA-ALACHUA-WAYCROSS MOVING W 10-15 KT. SFC DATA INDICATES COLD
FRONTAL BOUNDARY OVER CENTRAL GA TO THE WRN FL PANHANDLE AND MODEL
SOUNDINGS INDICATE WINDS TO VEER AS FRONT MOVES INTO THE CWA
OVERNIGHT. WILL UPDATE ZONES SHORTLY TO MAKE A FEW CHANGES FOR POPS
AND SKY COND. POSSIBLE TO SEE PATCHY FOG IN MORNING SO WILL LIKELY
INSERT THIS IN ZONES...PARTICULARLY IN AREAS THAT GOT WELCOME RAIN.

MARINE...LATEST OBS IN LINE WITH CURRENT FORECAST PACKAGE. RUC AND
MESOETA INDICATE WINDS VEERING OVERNIGHT SO MAY MAKE A FEW TWEAKS TO
IN 1030 PM UPDATE.

.JAX...
.FL...NONE.
.GA...NONE.

ARS

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.